Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 30, NWS New Orleans, LA

December 12, 20095 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Dec 12, 2009, 4:28 PM CST for 5 parishes in Louisiana. It was in force for 8 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 12, 2009, 4:28 PM CST (22:28 UTC)
Expired
Dec 13, 2009, 12:30 AM CST
In force
8 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA

What was reported inside it

TimeReportWhereRemark
Dec 12, 4:45 PM CSTFLASH FLOODNew Orleans, LAMEDIA REPORTS HOMES FLOODED IN THE FOUNTAINBLEU NEIGHBOORHOOD OF ORLEANS PARISH. WIDESPREAD STREET FLOODING CONTINUES ACROSS THE PARISH.
Dec 12, 4:48 PM CSTFLASH FLOODNew Orleans, LASERIOUS STREET FLOODING AT ON-RAMPS AND OFF-RAMPS OF ELYSION FIELDS AND INTERSTATE 610. CARS STALLING OUT IN AT LEAST TWO FEET OF WATER.
Dec 12, 4:50 PM CSTFLASH FLOODMetairie, LASERIOUS STREET FLOODING...POSSIBLY STARTING TO THREATEN HOMES.
Dec 12, 5:05 PM CSTFLASH FLOODMetairie, LASTREET FLOODING UP TO SUV LEVEL AS WELL AS WATER FLOWING OUT OF CANALS.
Dec 12, 6:01 PM CSTFLASH FLOOD2 E Destrehan, LAFLOODING OF ONE HOME ON EAST BANK AND FOUR HOMES ON WEST BANK OF PARISH.
Dec 12, 6:15 PM CSTFLASH FLOOD4 Ese Chalmette, LARELATIVE OF NWS EMPLOYEE REPORTED WIDESPREAD SIGNIFICANT FLOODING ACROSS ST. BERNARD PARISH
Dec 12, 6:20 PM CSTFLASH FLOODBelle Chasse, LASIGNIFICANT STREET FLOODING IN NORTHERN PLAQUEMINES PARISH.
Dec 12, 7:00 PM CSTFLASH FLOODMetairie, LADOZENS OF HOMES ON EAST BANK HAVE FLOODED.
Dec 12, 9:00 PM CSTFLASH FLOODChalmette, LAJUDGE PEREZ DRIVE FROM PARIS ROAD TO ARCHBISHOP HANNAN DRIVE IS FLOODED AND IMPASSIBLE. ALSO...TWO HOMES IN ST. BERNARD PARISH HAVE TAKEN ON SOME WATER.
Dec 12, 10:27 PM CSTFLASH FLOODNew Orleans, LA*** 1 FATAL *** CAR WITH TWO OCCUPANTS ACCIDENTLY DROVE INTO DONNER CANAL DURING FLASH FLOOD CONDITIONS. THE DRIVER...A 70 YEAR OLD MALE...PUSHED HIS WIFE UP THE CANAL WALL TO SAFETY BUT HE WAS LATER FOUND DEAD DOWNSTREAM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 122228
FFWLIX
LAC051-071-075-087-089-130030-
/O.NEW.KLIX.FF.W.0030.091212T2228Z-091213T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CST SAT DEC 12 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...METAIRIE...MARRERO...KENNER...
  HARVEY...GRETNA...AVONDALE...
  WESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
  EXTREME NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BELLE CHASSE...
  WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF CHALMETTE...
  EASTERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 630 PM CST

* AT 425 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A LARGE RAIN AREA OVER THE GREATER NEW ORLEANS 
AREA...MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 2973 9036 3007 9041 3002 9010 3005 9002
      3005 9001 3010 8989 2990 8983

$$


24/RR
4 follow-up statements
000 
WGUS74 KLIX 122250
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
450 PM CST SAT DEC 12 2009

LAC051-071-075-087-089-130030-
/O.CON.KLIX.FF.W.0030.000000T0000Z-091213T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES LA-ST. BERNARD LA-JEFFERSON LA-ORLEANS LA-PLAQUEMINES LA-
450 PM CST SAT DEC 12 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
EXTREME NORTHWESTERN PLAQUEMINES...WESTERN ORLEANS...NORTHERN
JEFFERSON...WEST CENTRAL ST. BERNARD AND EASTERN ST. CHARLES
PARISHES...

AT 446 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET 
FLOODING IN KENNER...NEW ORLEANS AND MARRERO. THIS STORM CONTINUES 
TO PRODUCE VERY HEAVY RAINFALL OVER THE GREATER NEW ORLEANS AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 630 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 2973 9036 3007 9041 3002 9010 3005 9002
      3005 9001 3010 8989 2990 8983

$$


24/RR
000 
WGUS54 KLIX 130011
FFWLIX
LAC051-071-075-087-089-130330-
/O.EXT.KLIX.FF.W.0030.000000T0000Z-091213T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
611 PM CST SAT DEC 12 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...METAIRIE...MARRERO...KENNER...
  HARVEY...GRETNA...AVONDALE...
  WESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
  EXTREME NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BELLE CHASSE...
  WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF CHALMETTE...
  EASTERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 930 PM CST

* AT 607 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A LARGE AREA OF THUNDERSTORMS SITUATED OVER THE
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE THE NEW ORLEANS METRO AREA 
INCLUDING METAIRIE...TERRYTOWN...ALGIERS...ARABI...CHALMETTE...NEW 
ORLEANS EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ABOUT 1 INCH ARE POSSIBLE IN THE 
WARNED AREA...HOWEVER THE EXTENSIVE RAINS FROM EARLIER WILL TAKE 
SOME TIME TO DRAIN. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. DO NOT PRODUCE WAKES THAT PUSH WATER INTO HOMES AND 
BUSINESSES.

&&

LAT...LON 2973 9036 3007 9041 3002 9010 3005 9002
      3005 9001 3010 8989 2990 8983

$$


24/RR
000 
WGUS74 KLIX 130107
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 PM CST SAT DEC 12 2009

LAC051-071-075-087-089-130330-
/O.CON.KLIX.FF.W.0030.000000T0000Z-091213T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES LA-ST. BERNARD LA-JEFFERSON LA-ORLEANS LA-PLAQUEMINES LA-
707 PM CST SAT DEC 12 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CST FOR
EXTREME NORTHWESTERN PLAQUEMINES...WESTERN ORLEANS...NORTHERN
JEFFERSON...WEST CENTRAL ST. BERNARD AND EASTERN ST. CHARLES
PARISHES...

AT 705 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED DOZENS OF 
HOMES FLOODED IN THE EAST BANK AREAS OF JEFFERSON PARISH. 

EMERGENCY MANAGEMENT OFFICIALS ARE URGING ALL TRAVELERS TO NOT DRIVE 
INTO FLOODED AREAS. VIOLATORS ARE SUBJECT TO CITATIONS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 2973 9036 3007 9041 3002 9010 3005 9002
      3005 9001 3010 8989 2990 8983

$$


24/RR
000 
WGUS54 KLIX 130330
FFWLIX
LAC051-071-075-087-089-130630-
/O.EXT.KLIX.FF.W.0030.000000T0000Z-091213T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
930 PM CST SAT DEC 12 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...METAIRIE...MARRERO...KENNER...
  HARVEY...GRETNA...AVONDALE...
  WESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
  EXTREME NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BELLE CHASSE...
  WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF CHALMETTE...
  EASTERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 1230 AM CST

* AT 924 PM CST...RAINFALL OF 3 TO 5 INCHES HAS FALLEN ACROSS THE 
METRO METRO NEW ORLEANS AREA AND SURROUNDING AREAS. WHILE RAINFALL 
HAS DECREASED IN INTENSITY STREET FLOODING WILL LIKELY TO CONTINUE. 
ADDITIONAL RAINFALL OF 1 INCH TO LOCALLY 1.5 INCHES IS POSSIBLE THRU 
THE EARLY MORNING. THIS ADDITIONAL RAINFALL WILL DELAY IMPROVEMENT 
IN FLOODING OF STREETS. AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 2973 9036 3007 9041 3002 9010 3005 9002
      3005 9001 3010 8989 2990 8983

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 3:23 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Dec 12, 3:23 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
323 PM CST SAT DEC 12 2009

.SHORT TERM...
SURFACE WARM FRONT APPEARS TO BE ASSOCIATED WITH HARDER LINE OF
CONVECTION ORIENTED EAST-WEST AND MOVING NORTH THROUGH THE NEW
ORLEANS METRO AREA AT THIS TIME. A DRY LINE OF SORTS IS ORIENTED
NE-SW FROM MCB TO PTN PROBABLY DUE TO DRIER DEWPOINT AIR BEING
DRAWN TO SURFACE LOW THAT IS CURRENTLY WEAKENING NEAR GALVESTON
BAY. HIGH DEWPOINT AIR ALONG THE LA COAST TO SURGE SLOWLY
NORTHWARD AND PROBABLY INDUCE ADVECTIVE SEA FOG TO OVERTAKE THE
AREA LATER THIS EVENING. WILL HOLD OFF ON ISSUING A PRE-EMPTIVE
DENSE FOG ADVISORY BUT ONE MAY BE NEEDED LATER. CONVECTIVE
RAINFALL MAY OFFSET FOG DEVELOPMENT AND MAKE IT DIFFICULT TO
DETERMINE ACTUAL PLACEMENT OF ADVISORY UNTIL A TREND CAN BE
ESTABLISHED. WILL DROP FLASH FLOOD WATCH FOR PARISHES/COUNTIES
WEST OF DRY LINE FEATURE BUT MAINTAIN THROUGH MIDNIGHT FOR REST OF
WATCH AREA.

WITH LOW FILLING IN AND NO TRUE COLD FRONT TO ATTRIBUTE THE
AIRMASS WILL SIMPLY UNDERGO SLOW MODIFICATION WITH MARINE LAYER
INFLUENCES THROUGH SUNDAY. NO REAL SYNOPTIC SCALE FOCUS FOR
RAINFALL SUNDAY BUT ENOUGH SUBTLE MESOSCALE FEATURES TO MAINTAIN A
30 PERCENT CHANCE THROUGHOUT THE DAY...PRIMARILY OF SHALLOW MARINE
TYPE SHOWERS.

.LONG TERM...
ARCTIC AIRMASS MOVING OUT OF CANADIAN ROCKIES TODAY WILL PUSH
SOUTHEAST AND BRING A STRONG COLD FRONT INTO THE FORECAST AREA
MONDAY NIGHT AND SOUTH OF THE COASTAL WATERS TUESDAY. THE GFS HAS
BACKED OFF WEST GULF LOW GENERATION ON TUESDAY BUT ECMWF SHOWS
RATHER LARGE CYCLOGENESIS WITH CONTINUED WET PATTERN THROUGH MUCH
OF THE WEEK. AT THIS TIME WILL SHOW OPTIMISM FOR SOME DRYING AFTER
COLD FRONTAL PASSAGE INTO AT LEAST MID WEEK...CLOSER TO GFS THOUGH
ECMWF SOLUTION WILL HAVE TO BE CLOSELY MONITORED FOR CONSISTENCY.

&&

.AVIATION...
.AVIATION...
EXPECTING IFR CIGS TO PREVAIL THROUGH MOST OF THE PERIOD...WITH RAIN
AND A FEW THUNDERSTORMS POSSIBLE AT MSY AND GPT THIS EVENING. WHILE
SHOWER AND THUNDERSTORM ACTIVITY SHOULD COME TO AN END OVER NIGHT
TONIGHT...LITTLE IF ANY IMPROVEMENT IN THE CIGS/VSBYS IS EXPECTED
THROUGH SUNDAY MORNING. 95/DM

&&

.MARINE...
GRADIENT WIND APPEARS TO BE ABATING AS WARM FRONT MOVES INLAND.
HAVE DROPPED SMALL CRAFT ADVISORY THIS PACKAGE BUT WILL MAINTAIN
EXERCISE CAUTION UNTIL NEXT MARINE FORECAST ISSUANCE. CONDITIONS
SHOULD DETERIORATE ONCE AGAIN TUESDAY INTO WEDNESDAY WITH ARCTIC
FRONT PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  46  70  55  74 /  80  30  10  70
BTR  53  72  58  74 /  80  30  10  70
MSY  60  73  60  74 /  80  30  10  70
GPT  54  73  59  72 /  80  30  10  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...LIVINGSTON...ORLEANS...ST.
     CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...AND WASHINGTON.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...JACKSON...PEARL RIVER...PIKE...AND
     WALTHALL.

GM...NONE.
&&

24/RR
95/DM
Hazardous weather outlook, Dec 12, 11:00 AM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST SAT DEC 12 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-131215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1100 AM CST SAT DEC 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLASH FLOOD WATCH...
SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH A WARM FRONT MOVING
NORTH FROM THE GULF WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL THAT MAY RESULT IN FLASH FLOODING THIS AFTERNOON AND
EARLY EVENING. PLEASE REFER TO THE FLASH FLOOD WATCH PRODUCT FOR
ADDITIONAL DETAILS.

RIVER FLOODING...
THE PEARL RIVER AT BOGALUSA AND THE ATCHAFALAYA RIVER AT MORGAN
CITY ARE NEAR OR JUST ABOVE FLOOD STAGE. ADDITIONAL RAINFALL
EXPECTED TODAY WILL LEAD TO CONTINUED ELEVATED STREAM FLOWS.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND RIVER
FORECASTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA
MONDAY AND TUESDAY AS A COLD FRONT AND UPPER AIR DISTURBANCE MOVE
INTO THE GULF COAST REGION. THIS SYSTEM WILL ALSO HAVE THE
POTENTIAL TO PRODUCE HEAVY RAINFALL.

RIVER FLOODING...
SOME AREA RIVERS WILL REMAIN NEAR OR JUST ABOVE FLOOD STAGE. PLEASE
REFER TO THE THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS
FOR DETAILS.

MARINE HAZARDS...
SMALL CRAFT ADVISORIES MAY BE NEEDED FOR HAZARDOUS CONDITIONS TO
SMALL CRAFT TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...PLEASE RELAY ANY
REPORTS OF STREET FLOODING OR FLASH FLOODING TO THE NATIONAL
WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

24/RR

In the hours before

Special weather statement, Dec 12, 1:48 PM CST, 2 hours 40 minutes before
LAZ059-061-063-067>069-122030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
148 PM CST SAT DEC 12 2009

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING JEFFERSON PARISH...
LAFOURCHE PARISH...PLAQUEMINES PARISH...

AT 146 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GALLIANO...OR ABOUT OVER GOLDEN MEADOW...
MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LAFITTE...
BARATARIA...JEAN LAFITTE...MYRTLE GROVE...POINTE A LA HACHE...
TIMBERLANE...TERRYTOWN AND BELLE CHASSE

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40
MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL
OBJECTS. ADDITIONALLY...THE THUNDERSTORM IS PRODUCING FREQUENT
LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM
HAS PASSED.

HIGH RAINFALL RATES WITH THIS STORM COULD RESULT IN PONDING OF WATER
AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

95/DM
Special weather statement, Dec 12, 2:10 PM CST, 2 hours 18 minutes before
LAZ056>059-065-122100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
210 PM CST SAT DEC 12 2009

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JOHN THE
BAPTIST PARISH...ASSUMPTION PARISH...ST. JAMES PARISH...LAFOURCHE
PARISH...TERREBONNE PARISH...

AT 208 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR STEPHENSVILLE...OR ABOUT 9 MILES SOUTHWEST
OF LABADIEVILLE...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
NAPOLEONVILLE...LABADIEVILLE...SCHRIEVER...THIBODAUX...CONVENT...
LUTCHER...GRAMERCY AND GARYVILLE

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO ONE AND ONE HALF
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER
AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM
Special weather statement, Dec 12, 2:59 PM CST, 1 hour 29 minutes before
LAZ038-040-050-122145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
259 PM CST SAT DEC 12 2009

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LIVINGSTON
PARISH...TANGIPAHOA PARISH...ST. TAMMANY PARISH...

AT 258 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HAMMOND...OR ABOUT OVER
SPRINGFIELD...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PONCHATOULA...HAMMOND...TICKFAW...INDEPENDENCE...ROBERT...FOLSOM AND
COVINGTON

THE PRIMARY THREAT FROM THIS STORM HEAVY RAINFALL. THIS STORM COULD
PRODUCE RAINFALL AMOUNTS OF AROUND ONE INCH IN A SHORT PERIOD OF
TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS AND
IN AREAS OF POOR DRAINAGE. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

THIS STORM IS ALSO PRODUCING FREQUENT LIGHTNING. SEEK SAFE SHELTER
UNTIL THE STORM HAS PASSED.

95/DM
Special weather statement, Dec 12, 4:00 PM CST, 28 minutes before
LAZ060>064-122300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CST SAT DEC 12 2009

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. CHARLES
PARISH...ST. BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...
PLAQUEMINES PARISH...

AT 358 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF KENNER...OR ABOUT 4 MILES
EAST OF BOUTTE...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WAGGAMAN...
KENNER...NEW ORLEANS ARMSTRONG AIRPORT...AVONDALE...HARAHAN...BRIDGE
CITY...WESTWEGO...MARRERO...METAIRIE...HARVEY...TIMBERLANE...
GRETNA...NEW ORLEANS...BELLE CHASSE...TERRYTOWN...LAKEFRONT
AIRPORT...CHALMETTE...VIOLET AND EAST NEW ORLEANS

THE PRIMARY THREAT FROM THIS STORM WILL BE LOCALLY HEAVY RAINFALL.
THIS STORM IS CAPABLE OF PRODUCING RAINFALL AMOUNTS OF OVER ONE
INCH IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER
AROUND LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE.
REMEMBER...DO NOT  DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS.
THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

THIS STORM IS ALSO PRODUCING FREQUENT LIGHTNING. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A FLASH FLOOD WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 9:02 AM CSTRiver Flood WarningLIXSaint Tammany23 days
Dec 12, 12:37 PM CSTSmall Craft Advisory for Hazardous SeasLIX3 hr
Dec 12, 5:20 PM CSTAreal Flood AdvisoryLIXLafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne115 min
Dec 12, 5:39 PM CSTFlash Flood WarningLIXOrleans, Saint Bernard, Saint Tammany2 hr
Dec 12, 5:58 PM CSTAreal Flood AdvisoryLIXLivingston, Saint Tammany, Tangipahoa, Washington41 hr

Nearby

Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.